MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT
Catalog Number 405672
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.Pma / 510(k)#: enforcement discretion.Investigation summary: thirteen samples were provided for evaluation.The investigation was not able to identify or confirm any contribution for the manufacturing plant to the reported failure mode.Specific to the handling of the drugs, the investigation noted specific procedures to control the handling of any raw material drug component during the receipt, storage, and use in the manufacturing process.A review of the temperature monitoring system within the (b)(4) facility did not identify any excursions that would have negatively affected any of the raw material drug components used within this product code.The investigation did identify this failure mode as a previously known issue.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component, will be notified of the reported failure mode from the customer.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.Although a lot number was not provided for this particular complaint it is suspected that the lot number may be identical to complaint (b)(4), mfr# 1625685-2019-00032, (lot # 0001275590) since both complaints were reported at the same time by the same customer.A dhr review of all applicable manufacturing records for lot 0001275590 did not identify any issues that may have contributed to the reported failure mode.Dhr review for this lot is captured under complaint (b)(4).Investigation conclusion: the investigation was not able to identify or confirm any contribution for the manufacturing plant to the reported failure mode.Root cause description: based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Refer to capa (b)(4) for additional information regarding the outcome of the investigation.Likewise, the investigation identified a summary for previously investigated complaints; which, provides rationale and information regarding the potential ineffective anesthesia outcome during the use of an anesthesia product code.Based on a review of all of these sources, the current complaint investigation could not identify a definitive root cause nor could any potential contributor be identified for this specific complaint failure mode.
 
Event or Problem Description
It was reported that change in treatment occurred with a tray spn whit25g3.5 l/b-d/e blue drape.The following information was provided by the initial reporter.The bupivacaine did not work and the patients had to be converted to general anesthesia.For patient (b)(6).Per email: a patient was to undergo spinal anesthesia as primary anesthesia, but was still able to move their leg.Staff had to convert to general anesthesia.Similar results with multiple cases on the same day.".

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8608222
Report Number1625685-2019-00033
Device Sequence Number1684924
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public382904056728
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405672
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;